Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 250, NWS North Platte, NE

August 7, 2011Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 7, 2011, 5:52 PM MDT for Cherry County, Nebraska. It was in force for 53 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2011, 5:52 PM MDT (23:52 UTC)
Expired
Aug 7, 2011, 6:45 PM MDT
In force
53 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Cherry County, NE

The radar

The North Platte radar (KLNX), 100 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 6:15 PM MDTHAIL 2.751 W Kilgore, NEALSO ESTIMATED WINDS BLEW AT LEAST 60MPH AS THE STORM PASSED
Aug 7, 6:15 PM MDTHAIL 2.753 Nw Kilgore, NEWINDSHIELDS AND WINDOWS WERE BROKE FROM LARGE HAIL
Aug 7, 6:20 PM MDTTSTM WND DMG6 Se Kilgore, NEGRAIN BINS...OUTBUILDINGS...WINDMILLS AND PIVOTS DAMAGED
Aug 7, 6:32 PM MDTHAIL 2.753 Sw Kilgore, NELAW ENFORCEMENT REPORTED GOLF BALL AND BASEBALL SIZED HAIL 3 MILES SOUTHWEST OF KILGORE...ABOUT 2 MILES SOUTH OF HIGHWAY 20.
Aug 7, 6:33 PM MDTHAIL 2.754 Nw Kilgore, NEPUBLIC REPORTED GOLF BALL AND BASEBALL SIZED HAIL 4 MILES NORTHWEST OF KILGORE.
Aug 7, 6:35 PM MDTTSTM WND DMG5 S Kilgore, NEPUBLIC REPORTED THAT A TREE WENT THROUGH A HOUSE 5 MILES SOUTH OF KILGORE. ALSO REPORTED POWERLINES AND OTHER TREES DOWN.
Aug 7, 6:40 PM MDTHAIL 1.752 E Kilgore, NE
Aug 7, 6:45 PM MDTFUNNEL CLOUDValentine, NELAW ENFORCEMENT REPORTED A FUNNEL CLOUD JUST SOUTH OF VALENTINE. PRECISE LOCATION UNKNOWN.
Aug 7, 6:50 PM MDTTSTM WND DMG7 Ssw Crookston, NEBUILDING DAMAGE REPORTED ON THE PROPERTY
Aug 7, 6:53 PM MDTTSTM WND DMG8 Sse Crookston, NELOTS OF TREES DOWN OVER BUSH ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 1:58 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 774 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
774 J/kg
Mixed-layer CIN
-261 J/kg
Mixed-layer LCL
1513 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

689 
WUUS53 KLBF 072352
SVRLBF
NEC031-080045-
/O.NEW.KLBF.SV.W.0250.110807T2352Z-110808T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
652 PM CDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 745 PM CDT/645 PM MDT/

* AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NENZEL...OR 28 MILES WEST OF VALENTINE...AND MOVING SOUTHEAST AT 25
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  VALENTINE...STEER CREEK CAMPGROUND...KILGORE...ANDERSON BRIDGE
  STATE WILDLIFE MANAGEMENT AREA...CROOKSTON...MERRITT RESERVOIR
  DAM...HIGHWAY 97 CROSSING THE NIOBRARA RIVER...SCHLAGEL CREEK STATE
  WILDLIFE MANAGEMENT AREA...BIG ALKALI LAKE STATE WILDLIFE
  MANAGEMENT AREA...SMITH FALLS STATE PARK...SPARKS...HIGHWAY 83 MILE
  MARKER 220...HIGHWAY 12 MILE MARKER 10 AND HIGHWAY 20 MILE MARKER
  210.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4298 10020 4252 10044 4263 10123 4300 10121
      4301 10051
TIME...MOT...LOC 2352Z 294DEG 21KT 4297 10105
WIND...HAIL 60MPH 1.75IN

$$

BUTTLER
1 follow-up statement
736 
WWUS53 KLBF 080023
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
623 PM MDT SUN AUG 7 2011

NEC031-080045-
/O.CON.KLBF.SV.W.0250.000000T0000Z-110808T0045Z/
CHERRY NE-
723 PM CDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHERRY COUNTY UNTIL 745 PM CDT/645 PM MDT/...

AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR KILGORE...OR 19 MILES WEST OF VALENTINE...
MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  VALENTINE...ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA...
  CROOKSTON...HIGHWAY 97 CROSSING THE NIOBRARA RIVER...SCHLAGEL CREEK
  STATE WILDLIFE MANAGEMENT AREA...MERRITT RESERVOIR DAM...BIG ALKALI
  LAKE STATE WILDLIFE MANAGEMENT AREA...SMITH FALLS STATE PARK...
  SPARKS...HIGHWAY 83 MILE MARKER 220...HIGHWAY 12 MILE MARKER 10 AND
  HIGHWAY 20 MILE MARKER 210.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF
SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND POSSIBLY TORNADOES. BE PREPARED TO ACT QUICKLY SHOULD A
TORNADO OCCUR OR A TORNADO WARNING BE ISSUED.

&&

LAT...LON 4298 10020 4252 10044 4263 10123 4300 10121
      4301 10051
TIME...MOT...LOC 0023Z 305DEG 21KT 4292 10090
WIND...HAIL 60MPH 2.50IN

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:30 PM MDT, 3 hours 22 minutes earlier.

Area forecast discussion, Aug 7, 2:30 PM MDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT SUN AUG 7 2011

.SYNOPSIS...
ON GOING CONVECTION THIS MORNING SHOULD CLEAR OUT THE ATMOSPHERE
ACROSS CENTRAL SECTIONS. THIS WILL RESULT IN BEST CHANCES FOR
AFTERNOON THUNDERSTORMS ACROSS THE WEST AS A SHORT WAVE APPROACHES.
DON/T SEE WIDESPREAD COVERAGE THIS AFTERNOON BUT MODELS AGREE ON
WIDESPREAD SHOWERS AND THUNDERSTORMS TUESDAY NIGHT AND MUCH OF
WEDNESDAY.

FLAT ZONAL FLOW WITH A SERIES OF SHARP SHORT WAVES CAN BE SEEN
THROUGH MID WEEK...BY FRIDAY HEIGHTS BUILD ACROSS THE ROCKIES AND
BRING COOLER AND LESS ACTIVE WEATHER IN THE EXTENDED.

&&

.SHORT TERM...
OVERNIGHT AND TODAY...THIS MORNING THE THUNDERSTORMS HAVE NOT GIVEN
UP...EVEN IN THE AREAS WHERE THUNDERSTORMS BROUGHT 70+ MPH WINDS AND
RAIN. WATCH WAS CLEARED AT 3 AM AND WHILE THERE IS NO SEVERE
THREAT...THE STORMS CONTINUE EAST OF HIGHWAY 83. WATER VAPOR AND
REGIONAL RADAR SHOW SHOWERY ACTIVITY TO OUR WEST AND THIS WILL
SPREAD ACROSS THE AREA THIS MORNING WHICH WILL HAVE A MINOR IMPACT ON
TEMPERATURES THIS MORNING. CLOUD COVER AND NORTH WINDS ALSO KEEP A
LID ON WARMING UP AND THE CHANCE OF THUNDERSTORMS. THE CAPE IS
PUSHED OUT THIS EVENING AS A FRONT SETTLES SOUTH. MODELS DISAGREE ON
STORMS FOR THIS AFTERNOON BUT KEPT ACTIVITY IN THE FORECAST.

TUESDAY...THE FRONT MAKES A RUN TO THE NORTH WITH SOUTHEAST WINDS
BRINGING MOISTURE AND INSTABILITY.  THUNDERSTORMS ARE EXPECTED TO
DEVELOP IN THE UPSLOPE AREAS AROUND THE PANHANDLE AND THEN CONTINUE
INTO THE OVERNIGHT ACROSS MUCH OF THE CWA.

WEDNESDAY...A THUNDERSTORM COMPLEX WILL BE ON GOING IN THE EARLY AM
AND CONTINUE INTO MUCH OF THE DAY.  THIS WILL MAKE WEDNESDAY A VERY
COOL DAY AND HAVE LOWERED TEMPERATURES SOME 10 DEGREES BELOW NORMAL.

THURSDAY...IT APPEARS AN MCS MAY BE ORGANIZED SOUTH OF US IN KANSAS
AND NORTH OF US IN SOUTH DAKOTA.  IN BETWEEN THE TWO WE MAY SEE A
NORMAL DAY WITH TEMPERATURES IN THE 80S AND A CHANCE OF
THUNDERSTORMS GENERALLY AREA WIDE THOUGH THUNDERSTORMS ARE MOST
LIKELY NEAR NORTHERN NEBRASKA ALONG THE STATE LINE.

.EXTENDED TERM...
MODELS BUILD A RIDGE TO OUR WEST BRINGING SLIGHTLY BELOW NORMAL
TEMPERATURES FRIDAY AND THEN NEAR NORMAL TEMPERATURES INTO THE
WEEKEND. A COLD FRONT WILL MOVE THROUGH THURSDAY NIGHT AND BRING
GENERALLY DRY CONDITIONS FRIDAY THROUGH SUNDAY.

&&

.AVIATION...
VFR IS EXPECTED MOST AREAS TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO EXIT THE FCST AREA BETWEEN
12Z AND 15Z FROM WEST TO EAST. THEREAFTER ISOLATED THUNDERSTORMS MAY
POP UP DURING THE MORNING AND AFTERNOON. MORE ORGANIZED SCATTERED
THUNDERSTORM DEVELOPMENT MAY ORGANIZE ACROSS NORTHWEST NEBRASKA THIS
AFTERNOON WHICH WILL MOVE SOUTHEAST THROUGH THE SANDHILLS AND INTO
SOUTH CENTRAL NEBRASKA THIS EVENING.

THUNDERSTORM DEVELOPMENT APPEARS UNLIKELY AFTER 06Z TONIGHT WITH VFR
THROUGHOUT THE FCST AREA.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/EXTENDED...HIRSCH
AVIATION...CDC
Hazardous weather outlook, Aug 7, 2:27 PM MDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
327 PM CDT SUN AUG 7 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-082030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
327 PM CDT SUN AUG 7 2011 /227 PM MDT SUN AUG 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF WESTERN AND NORTH
CENTRAL NEBRASKA THROUGH THIS EVENING. THESE STORMS WILL HAVE THE
POTENTIAL TO BECOME SEVERE. DISCRETE STORMS ARE EXPECTED OVER THE
PANHANDLE AND INTO WESTERN NEBRASKA...THEN SHOULD CONGEAL INTO A
CLUSTER OF STORMS THIS EVENING OVER CENTRAL NEBRASKA. PRIMARY
THREATS WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE ALSO POSSIBLE ON MONDAY IN LOCATIONS EAST OF
HIGHWAY 83...WHILE ON TUESDAY THE THREAT WILL RETURN FOR MUCH OF
WESTERN NEBRASKA. STORMS ARE EXPECTED TO DEVELOP LATE IN THE
AFTERNOON OR EARLY EVENING AND COULD POSSIBLY CONTINUE THROUGH THE
OVERNIGHT HOURS. LARGE HAIL AND WIND DAMAGE ARE THE SEVERE
WEATHER CONCERN.

WEDNESDAY AND THURSDAY...CONDITIONS REMAIN FAVORABLE FOR SEVERE
THUNDERSTORM DEVELOPMENT. WINDS ALOFT WILL CONTINUE STRONG AND A
STATIONARY FRONT WILL MEANDER NORTH AND SOUTH ACROSS KANSAS AND
SOUTHERN NEBRASKA THROUGH THE NEBRASKA PANHANDLE PROVIDING FOCUS
FOR STORM DEVELOPMENT AS A SERIES OF UPPER LEVEL DISTURBANCE MOVE
THROUGH THE CENTRAL PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE ACROSS MUCH OF THE AREA
THROUGH THIS EVENING. IN ADDITION...ANY REPORTS OF SEVERE WEATHER
OR RAINFALL REPORTS WOULD BE APPRECIATED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

BROOKS

In the hours before

Local storm report, Aug 7, 4:47 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
547 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             HERSHEY                 41.16N 101.00W
08/07/2011  M1.25 INCH       LINCOLN            NE   TRAINED SPOTTER

            SPOTTER REPORTED HALF-DOLLAR SIZED HAIL ON THE WEST SIDE
            OF HERSHEY.

&&

CVP
Special weather statement, Aug 7, 4:50 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
550 PM CDT SUN AUG 7 2011

NEZ024-025-072330-
HOOKER NE-THOMAS NE-
550 PM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR THOMAS AND EASTERN HOOKER
COUNTIES UNTIL 630 PM CDT/530 PM MDT/...

AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF SENECA...OR 12 MILES SOUTHEAST
OF MULLEN...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  THEDFORD...
  SENECA...
  HIGHWAY 83 CROSSING THE DISMAL RIVER...
  HIGHWAY 2 MILE MARKER 200...
  HIGHWAY 83 MILE MARKER 140...
  HIGHWAY 2 MILE MARKER 220...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BUTTLER
Local storm report, Aug 7, 5:31 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
631 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             10 SE ROSCOE            41.03N 101.46W
08/07/2011  M1.00 INCH       KEITH              NE   PUBLIC

            PUBLIC REPORTED QUARTER SIZED HAIL 10 SE OF ROSCOE.

&&

CVP
Local storm report, Aug 7, 5:36 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
636 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             7 SE NORTH PLATTE       41.06N 100.68W
08/07/2011  E1.00 INCH       LINCOLN            NE   PUBLIC

            GROUND COVERED WITH HAIL...LARGEST WAS QUARTERS.

&&

CBUTTLER
Special weather statement, Aug 7, 5:41 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
541 PM MDT SUN AUG 7 2011

NEZ004-094-080015-
SHERIDAN NE-WESTERN CHERRY NE-
541 PM MDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND CENTRAL
SHERIDAN COUNTIES UNTIL 615 PM MDT...

AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
SHELL LAKE STATE WILDLIFE MANAGEMENT AREA TO 7 MILES SOUTH OF WALGREN
LAKE STATE RECREATION AREA...AND MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HIGHWAY 250 CROSSING THE NIOBRARA RIVER...
  INTERSECTION OF HIGHWAY 27 AND MILLS ROAD...
  HIGHWAY 27 CROSSING THE NIOBRARA RIVER...
  INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD...
  ROCK HILL...
  MERRIMAN...
  HIGHWAY 61 CROSSING THE NIOBRARA RIVER...
  ELI...
  HIGHWAY 20 MILE MARKER 110...
  HIGHWAY 250 MILE MARKER 30...
  HIGHWAY 27 MILE MARKER 200...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BUTTLER
Special weather statement, Aug 7, 5:52 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
552 PM MDT SUN AUG 7 2011

NEZ059-080015-
LINCOLN NE-
652 PM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LINCOLN COUNTY UNTIL 715
PM CDT...

AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF WALLACE...OR 26 MILES SOUTHWEST
OF NORTH PLATTE...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
RURAL AREAS NORTH OF WALLACE AND DICKENS THROUGH 715 PM CDT

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ROBERG

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:41 PM MDTSevere Thunderstorm WarningLBFLincoln49 min
Aug 7, 5:04 PM MDTSevere Thunderstorm WarningLBFKeith, Perkins41 min
Aug 7, 5:19 PM MDTSevere Thunderstorm WarningLBFLincoln36 min
Aug 7, 5:58 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.